MAUDE Adverse Event Report: HOBBS MEDICAL, INC. TOUCHSOFT COAGULATOR; ENDOSCOPIC MONOPOLAR ELECTROSURGICAL COAGULATOR

HOBBS MEDICAL, INC. TOUCHSOFT COAGULATOR; ENDOSCOPIC MONOPOLAR ELECTROSURGICAL COAGULATOR
Model Number G11-200-40
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bowel Perforation (2668)
Date of Event 12/17/2024
Type of Reportable Event Death
Event or Problem Description
It was reported that hospital "had a patient that had 2 duodenal avms, for which the touchsoft probe was used.The settings were appropriate, with it being on soft coag.And at 30-40 watts.The coagulation appeared to be appropriate.The patient was discharged, and a day later was having abdominal pain.The patient had a duodenal perforation requiring surgery." upon follow-up, the hospital explained, two days after the surgery, the patient called the doctor complaining about pain.The patient returned to the hospital, and the doctor found an infection in the duodenum.The patient was admitted to the hospital where a ct scan was performed, and a perforation was found.The patient was taken to surgery and then was admitted to the icu, where the patient remained for six weeks until passing away.In addition, the hospital representative stated that the patient had several other co-morbidities and did not know exactly what caused this event to happen.The hospital representative stated that the doctor did not think that the probe contributed to the patient's passing but cannot rule it out.Avms were 2 small, nonbleeding angiodysplasias located in the second portion of the duodenum.Touchsoft probe settings used were 30, increased to 40 during treatment.No abnormalities were noted during treatment.Patient also received biopsy of 10mm nodule in duodenal bulb.Perforation was located in third portion of the dudenum per operative report.
 
Additional Manufacturer Narrative
Manufacturing records could not be reviewed as the facility was not able to provide lot information for the device involved in the event.Per the description of the procedure provided by the facility, generator settings used were within the parameters recommended in the ifu.

Brand Name
TOUCHSOFT COAGULATOR
Common Device Name
ENDOSCOPIC MONOPOLAR ELECTROSURGICAL COAGULATOR
Manufacturer (Section D)
HOBBS MEDICAL, INC.
8 spring street
stafford springs CT 06076
Manufacturer (Section G)
HOBBS MEDICAL, INC.
8 spring street
stafford springs CT 06076
Manufacturer Contact
jennifer hodge
8 spring street
stafford springs, CT 06076
8606845875
MDR Report Key21517346
Report Number1220592-2025-00001
Device Sequence Number9712656
Product Code KNS
UDI-Device IdentifierM849G11200400
UDI-PublicM849G11200400
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K093079
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberG11-200-40
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/07/2025
Initial Report FDA Received Date03/04/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ERBE ELECTROSURGICAL GENERATOR
Outcome Attributed to Adverse Event Life Threatening; Death; Required Intervention; Hospitalization;
Patient SexUnknown